MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CORTERA SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

XTANT MEDICAL HOLDINGS, INC. CORTERA SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 150100-75050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A visual assessment of the returned complaint system implant screws showed both pedicle screw implants were fractured at an angle on the proximal end of the pedicle screw shank.There were also two system rods returned, one of which was bent more than the other.Lateral post-operative imaging from the index procedure and post-operative imaging from the revision procedure were provided by the complainant for review as part of the complaint investigation.A review of the index procedure post-operative imaging was unremarkable.The review identified a two-level posterior fixation construct from l4-s1.No interbody devices were visible in the disc space.No further assessment could be made using the image provided.Post-operative imaging from the revision procedure showed two fractured screws shanks at s1 and inclusion of l3 to the implant construct.Dhr reviews were performed for both device lots and there were no manufacturing anomalies identified.Both device lots met all required specifications prior to being released to distributable inventory.Part# 150100-75050, lot# ap22000142 has been available for distribution since 12/06/2022 and part# 150100-75055, lot# ap22000023 has been available for distribution since 7/19/2022.The surgical system ifu warnings/cautions/precautions section appropriately states "risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.", and "no spinal implant can withstand body loads for an indefinite period of time without the support of bone.In the event that successful fusion is not achieved, bending, breakage, loosening or disassembly of the device will occur." the root cause of this complaint cannot be reliably determined.There have been six other complaints of similar nature for post-operative pedicle screw malfunctions in the past 12 months.The manufacturer will continue to monitor reports for post-operative implant malfunctions.This report is associated with report# 3005031160-2024-00017.
 
Event or Problem Description
It was reported that, during a post-operative visit due to the onset of back pain at an adjacent level that was noted to be unrelated to the existing posterior fixation construct, it was identified that both pedicle screws at s1 had broken.A revision procedure was performed approximately one year after the initial implantation in which the malfunctioned screws were removed, and the remaining implant construct was extended to l3.The patient was reported to be in good health status with no additional procedures planned or required.An rma# was issued for return of the explanted devices, which were received at the manufacturer for assessment.

Brand Name
CORTERA SPINAL FIXATION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key19455984
Report Number3005031160-2024-00016
Device Sequence Number20496318
Product Code NKB
UDI-Device Identifier00810076563602
UDI-Public00810076563602
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K221403
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number150100-75050
Device Lot NumberAP22000142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale